MAUDE Adverse Event Report: ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER,,

ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER,,
Catalog Number 10522
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An interventional radiologist reported an issue with an exodus multipurpose drainage catheter 12f 25 cm.The doctor reported having to replace another drain due to our 12f exodus mp drain cracking at the hub.This patient experienced a cracked hub, the day prior (pr (b)(4)).The doctor brought the patient in to place an additional drain and noticed that the current drain was not holding suction.At that time, a crack in the hub was discovered.The patient was an inpatient.It was reported clamps were not used for tightening and chloroprep was used as the cleaning agent.The procedure was completed with another same device and the patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.The reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported drainage catheter was not returned, angiodynamics is unable to perform a device evaluation.However, the complainant did return 4 unused companion samples.Exodus drainage catheters are a purchased device from supplier/contract manufacturer freudenberg medical.Freudenberg has been notified via scar004275 for sample evaluation and dhr review of supplier lot.As per scar004275 results from freudenberg medical, the unopened samples were evaluated for dimensions and torque.A torque test was conducted on the hub body using the mating component to try to simulate the failure mode.The torque ranged from 16-20 in-lbs with the failure mode of being stripped threads on the luer fitting.There were zero failures for hub cracking.A failure mode cannot be determined.The customer's reported complaint description is confirmed, however the root cause of the event could not be determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use which is supplied to the end user with this catalog number states, "warnings: do not use this catheter with alcohol.Placing a 10 french or larger catheter as the primary drain before formation of a tract may be difficult in some patients.In these patients, the initial biliary drainage should be started with a smaller (8 french) catheter until a suitable tract allows placement of a larger catheter.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement.".Labeling review: directions for use (dfu) aw1005142-01 states the following: caution: all connections must be secure and airtight.Perform inspections of the catheter and connections regularly.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
EXODUS DRAINAGE CATHETER
Common Device Name
BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER,,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11429668
Report Number1317056-2021-00061
Device Sequence Number17235558
Product Code FGE
UDI-Device IdentifierH965105221
UDI-PublicH965105221
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number10522
Device Lot Number0000152287
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date03/07/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR